Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 1, 2014, 3:51 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 2, 2014, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 3:51 PM MDT (21:51 UTC)
- In effect from
- Apr 2, 2014, 10:00 AM MDT
- Expired
- Apr 2, 2014, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 650 m²/s²
- 0-3 km storm-relative helicity
- 773 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759 WWUS85 KABQ 012151 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 PM MDT TUE APR 1 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE WEST CENTRAL HIGHLANDS AND AREAS ALONG AND EAST OF THE RIO GRANDE VALLEY TO THE TEXAS STATE LINE BELOW SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT UNTIL 9 PM MDT WEDNESDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND VERY LOW HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THIS EVENING BEFORE DIMINISHING...BUT WILL RETURN WEDNESDAY ALTHOUGH ACROSS A MORE LIMITED AREA. POOR HUMIDITY RECOVERIES ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS OF NEW MEXICO TONIGHT WILL SET THE STAGE FOR MORE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. IN ADDITION TO WINDY CONDITIONS...RELATIVE HUMIDITIES WILL EASILY DROP INTO THE SINGLE DIGITS ACROSS PORTIONS OF THE EASTERN PLAINS WEDNESDAY AND CREATE THE POTENTIAL FOR THE RAPID SPREAD OF FIRE. NMZ104-108-020300- /O.UPG.KABQ.FW.A.0020.140402T1600Z-140403T0300Z/ /O.NEW.KABQ.FW.W.0014.140402T1600Z-140403T0300Z/ /O.CON.KABQ.FW.W.0013.000000T0000Z-140402T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 351 PM MDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS THROUGH THIS EVENING...THEN AGAIN LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS EVENING. WEST TO SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 40 MPH ON WEDNESDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 4 TO 8 PERCENT THIS EVENING AND 5 TO 10 PERCENT WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ102-103-106-107-109-020300- /O.CON.KABQ.FW.W.0013.000000T0000Z-140402T0300Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 351 PM MDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...MUCH OF CENTRAL AND WESTERN NEW MEXICO THROUGH THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
4 follow-up statements
612 WWUS85 KABQ 020248 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 848 PM MDT TUE APR 1 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT UNTIL 9 PM MDT WEDNESDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND VERY LOW HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS WILL RETURN WEDNESDAY OVER THE NORTHEAST AND EAST CENTRAL PLAINS AFTER POOR HUMIDITY RECOVERIES OVERNIGHT. IN ADDITION TO WINDY CONDITIONS...RELATIVE HUMIDITIES WILL EASILY DROP INTO THE SINGLE DIGITS ACROSS PORTIONS OF THE EASTERN PLAINS WEDNESDAY AND CREATE THE POTENTIAL FOR THE RAPID SPREAD OF FIRE. NMZ104-108-021400- /O.EXP.KABQ.FW.W.0013.000000T0000Z-140402T0300Z/ /O.CON.KABQ.FW.W.0014.140402T1600Z-140403T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 848 PM MDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. * AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * 20 FOOT WINDS...WEST TO SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 40 MPH ON WEDNESDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ102-103-106-107-109-020400- /O.EXP.KABQ.FW.W.0013.000000T0000Z-140402T0300Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 848 PM MDT TUE APR 1 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. HOWEVER...LOCAL GUSTS TO 35 MPH AND AREAS OF LOW HUMIDITIES WILL PERSIST THROUGH LATE EVENING. HUMIDITIES WILL RECOVER ABOVE 15 PCT AND WIND SPEEDS WILL TAPER OFF THROUGH MIDNIGHT. $$ SHY
971 WWUS85 KABQ 021042 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 442 AM MDT WED APR 2 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TODAY FOR AREAS ALONG THE CENTRAL MOUNTAINS BELOW SNOWPACK EASTWARD TO THE TEXAS BORDER DUE TO STRONG WINDS AND LOW HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS WILL RETURN ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY. AFTER POOR HUMIDITY RECOVERIES OVERNIGHT...SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES ARE LIKELY...MAINLY ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. STRONG WINDS WITH GUSTS EXCEEDING 40 MPH WILL BE LIKELY THIS AFTERNOON AND EARLY EVENING. STRONG WINDS AND LOW HUMIDITY WILL ALSO IMPACT THE MIDDLE RIO GRANDE VALLEY...BUT GREATER STABILITY IN THIS AREA WILL FOCUS CRITICAL CONDITIONS TO THE EAST. NMZ103-107-022130- /O.EXA.KABQ.FW.W.0014.140402T1600Z-140403T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 442 AM MDT WED APR 2 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AREA AND TIMING...THIS INCLUDES THE NORTHEAST HIGHLANDS...AS WELL AS THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SNOWPACK. CRITICAL CONDITIONS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE EVENING HOURS. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-108-022130- /O.CON.KABQ.FW.W.0014.140402T1600Z-140403T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 442 AM MDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AREA AND TIMING...EAST CENTRAL AND NORTHEAST PLAINS LATE THIS MORNING THROUGH THIS EVENING. * 20 FOOT WINDS...WEST TO SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 34
146 WWUS85 KABQ 022107 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MDT WED APR 2 2014 ...RED FLAG WARNING THROUGH 9 PM MDT TODAY FOR AREAS ALONG THE CENTRAL MOUNTAINS BELOW SNOWPACK EASTWARD TO THE TEXAS BORDER DUE TO STRONG WINDS...LOW HUMIDITY AND UNSTABLE CONDITIONS... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO IMPACT THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. VERY LOW HUMIDITY VALUES WILL BE FOUND ACROSS THE EASTERN PLAINS WITH SEVERAL HOURS OF SINGLE DIGITS. AFTERNOON TEMPERATURES WILL REMAIN ABOVE NORMAL BETWEEN 5 TO 10 DEGREES. WIND GUSTS WILL GENERALLY RANGE BETWEEN 40 TO 55 MPH. NMZ103-104-107-108-030300- /O.CON.KABQ.FW.W.0014.000000T0000Z-140403T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 307 PM MDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...EASTERN PLAINS...NORTHEAST HIGHLANDS...AS WELL AS THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SNOWPACK THROUGH EARLY TO MID EVENING. * 20 FOOT WINDS...WEST TO SOUTHWEST 30 TO 35 MPH WITH GUSTS BETWEEN 40 TO 55 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 3 TO 7 PERCENT PLAINS AND 6 TO 13 PERCENT HIGHLANDS AND EAST SLOPES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
723 WWUS85 KABQ 030302 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 902 PM MDT WED APR 2 2014 ...CRITICAL FIRE WEATHER CONDITIONS ENDING ACROSS CENTRAL AND EASTERN NEW MEXICO... .CRITICAL FIRE WEATHER CONDITIONS ARE ENDING ACROSS CENTRAL AND EASTERN NEW MEXICO. HOWEVER...POCKETS OF CRITICAL CONDITIONS ARE STILL POSSIBLE ACROSS PORTIONS OF THE EASTERN PLAINS THROUGH MIDNIGHT. IN ADDITION...POOR OVERNIGHT HUMIDITY RECOVERIES ARE FORECAST ACROSS THE EAST CENTRAL PLAINS. NMZ103-104-107-108-030415- /O.EXP.KABQ.FW.W.0014.000000T0000Z-140403T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 902 PM MDT WED APR 2 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... ALTHOUGH CRITICAL FIRE WEATHER CONDITIONS ARE ENDING...A FEW POCKETS OF CRITICAL CONDITIONS ARE POSSIBLE ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS THROUGH MIDNIGHT. IN ADDITION...POOR HUMIDITY RECOVERIES ARE FORECAST ACROSS MUCH OF THE EAST CENTRAL AND NORTHEAST PLAINS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:40 PM MDT, 11 minutes earlier.
Area forecast discussion, Apr 1, 3:40 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT TUE APR 1 2014 .SYNOPSIS... STRONG SOUTHWEST WINDS DEVELOPED IN ALL AREAS EARLY THIS AFTERNOON. THE WINDS WILL GRADUALLY DIMINISH AROUND SUNSET IN THE LOWER ELEVATIONS...WITH MODERATE TO STRONG WINDS CONTINUING IN THE MOUNTAINS OVERNIGHT. AS A STORM SYSTEM FROM CENTRAL CALIFORNIA MOVES TOWARD NEW MEXICO ON WEDNESDAY...WINDY CONDITIONS WILL RETURN TO MOST AREAS ALONG WITH ISOLATED SHOWERS OVER FAR NORTHWEST NEW MEXICO. AS THE STORM MOVES THROUGH THURSDAY...SCATTERED MAINLY SNOW SHOWERS ARE EXPECTED MAINLY NORTH OF INTERSTATE 40. COLD CONDITIONS ARE ON TAP FOR ALL AREAS THURSDAY NIGHT AND FRIDAY MORNING. A BRIEF BREAK IN THE WIND IS EXPECTED FRIDAY AS HIGH PRESSURE MOVES OVERHEAD. A WEAK UPPER LEVEL STORM SYSTEM WILL BRING ISOLATED RAIN SHOWERS TO CENTRAL AND NORTHERN PORTIONS OF THE STATE SATURDAY AND SATURDAY NIGHT. STRONG NORTHWEST WINDS ARE EXPECTED SUNDAY AND MONDAY AS WINDS ALOFT TRANSITIONS TO NORTHWESTERLY. && .DISCUSSION... SOUTHWEST WINDS MIXED DOWN TO THE SFC AT ALL OBSERVING SITES BY MIDDAY. THESE STRONG WINDS WILL CONTINUE UNTIL AROUND THE TIME OF SUNSET AND GRADUALLY DIMINISH THEREAFTER. GETTING ADVISORY LEVEL SPEEDS FOR THE NORTHERN SACRAMENTO MOUNTAINS OVERNIGHT INTO WEDNESDAY. ISSUED WIND ADVISORY FOR THIS AREA TONIGHT WITH THE POTENTIAL FOR LOCAL HIGH WINDS GUSTS IN THE LEE OF SIERRA BLANCA. STRONG SOUTHWEST WINDS RETURN WEDNESDAY AFTERNOON BUT WILL HOLD OFF ON ISSUING WIND HIGHLIGHTS TO AVOID CONFUSION. ADVISORY WINDS SPEEDS LIKELY ONCE AGAIN WEDNESDAY AFTERNOON CENTRAL AND SOUTHERN AREAS. NAM AND GFS CONTINUE TO INDICATE ENOUGH MID LEVEL MOISTURE WILL MOVE INTO FAR NW NM WEDNESDAY MORNING. MAIN UPPER LEVEL TROUGH SWINGS THROUGH NORTHERN NM EARLY THURSDAY MORNING. SCATTERED SNOW SHOWERS LIKELY THE RESULT AS -29C COLD CORE AT 500 MB MOVES OVERHEAD AND 700 MB TEMPS AROUND -10C. COLD CORE SHIFT EAST THROUGH THE DAY WITH THE BEST INSTABILITY SHIFTING EAST OVER THE NORTHERN MOUNTAINS AROUND MIDDAY. SOME THUNDERSNOW SHOWERS A POSSIBILITY AS LIFTED INDICES DROP BELOW ZERO. SNOW SHOWERS GRADUALLY SHIFT EASTWARD DURING THE AFTERNOON WITH THE MAIN FOCUS OF SNOW SHOWERS FROM THE SANGRE DE CRISTOS EAST. COLD TEMPERATURES WILL FOLLOW THE TROUGH PASSAGE THURSDAY NIGHT/FRIDAY MORNING WITH MANY LOCALES FALLING BELOW TO WELL BELOW THE FREEZING MARK. SHORT-WAVE RIDGE MOVES OVERHEAD FRIDAY WITH LIGHT WINDS AND TEMPERATURES SEVERAL DEGREES BELOW SEASONAL AVERAGES. MODELS NOW COMING INTO BETTER AGREEMENT WITH ONE ANOTHER WITH REGARD TO THE UPCOMING WEEKEND. WEAK/BAGGY UPPER LEVEL TROUGH TRANSLATES EAST THROUGH FAR SOUTHERN CALIFORNIA FRIDAY NIGHT. NOT MUCH LARGE SCALE ATMOSPHERIC LIFT ASSOCIATED WITH THIS FEATURE BUT ENOUGH PACIFIC MOISTURE AND INSTABILITY FOR ISOLATED SHOWERS JUST ABOUT ANYWHERE IN THE CWA DURING THE AFTERNOON AND EARLY EVENING. STRONG NORTHWEST WINDS IN THE WAKE OF THIS TROUGH AXIS THE EXPECTED RESULT MOST AREAS LATE SATURDAY AFTERNOON THROUGH SUNDAY. ADVISORY LEVEL WIND SPEEDS LIKELY SATURDAY EVENING AND PARTICULARLY FOR SUNDAY. LATEST GFS AND ECMWF STARING TO COME INTO LINE WITH ONE ANOTHER WITH REGARD TO EARLY NEXT WEEK. GFS STILL SLIGHTLY FASTER WITH THE HIGHER HEIGHTS AND LIGHTER WINDS BUT ECMWF TRENDING SLIGHTLY FASTER. BEYOND MONDAY...BOTH MODELS INDICATING PICTURE PERFECT DEPARTMENT OF TOURISM/CHAMBER OF COMMERCE LIKE WEATHER CONDITIONS WITH LIGHT OR NO WIND AND TEMPERATURES 5 TO 10 AGREES SEASONAL AVERAGES FOR EARLY APRIL. 33 && .FIRE WEATHER... VERY WINDY CONDITIONS...HAINES VALUES OF 5-6 ACROSS MOST OF THE AREA...ABOVE NORMAL TEMPERATURES AND RELATIVE HUMIDITIES DIPPING INTO THE 5-15% RANGE ARE COMBINING TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF THE FORECAST AREA THIS AFTERNOON. POOR HUMIDITY RECOVERIES ARE FORECAST OVERNIGHT ACROSS THE EASTERN PLAINS...WEST TO PORTIONS OF THE RIO GRANDE VALLEY. THIS WILL SET THE STAGE FOR MORE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY IN ADVANCE OF AN UPPER LEVEL TROUGH...WHICH WILL BE PROGRESSING EAST ACROSS THE GREAT BASIN/SOCAL/AZ LATE IN THE DAY. HAVE UPGRADED FIRE WEATHER ZONES 104 AND 108 TO A WARNING FOR WEDNESDAY...WITH THE ONLY POTENTIAL LIMITING FACTOR BEING HAINES VALUES OF AROUND 4. OTHERWISE...ABOVE NORMAL TEMPERATURES...SINGLE DIGIT RELATIVE HUMIDITIES AND STRONG WINDS WILL COMBINE TO PRODUCE MANY HOURS OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS WEDNESDAY. SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE ALSO FORECAST ACROSS PORTIONS OF FIRE WEATHER ZONES 103...106 AND 107...BUT HIGH TEMPERATURES ARE FORECAST TO BE AT OR BELOW NORMAL ACROSS THESE ZONES SO WILL HOLD-OFF ON A WARNING ISSUANCE. THE UPPER LEVEL TROUGH WILL BRING A COLD FRONT THROUGH LATE WEDNESDAY INTO THURSDAY...ALONG WITH CHANCES FOR WETTING PRECIPITATION ACROSS THE WESTERN AND NORTHERN MOUNTAINS...AND EVEN THE NORTHEAST PLAINS INTO THURSDAY. TEMPERATURES WILL TREND DOWN TO BELOW NORMAL AND STAY THERE THROUGH AT LEAST FRIDAY BEHIND THE COLD FRONT. WINDS WILL TREND DOWN AS WELL...PUTTING A TEMPORARY HOLD ON THE ELEVATED/CRITICAL FIRE WEATHER CONDITIONS FROM MID-WEEK. ANOTHER UPPER LEVEL TROUGH AND COLD FRONT WILL PUSH THROUGH OVER THE WEEKEND. STRONG NORTHWEST FLOW BEHIND THE TROUGH MAY PROVIDE A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTH ON SUNDAY...BUT HIGHS ARE FORECAST TO BE BELOW NORMAL...SO WARNINGS MAY NOT BE REQUIRED. THE OUTLOOK FOR EARLY TO MID NEXT WEEK IS A DRYING/WARMING ONE...WITH A DEVELOPING RIDGE OVER THE WEST COAST SHIFTING EAST TO OVER THE ROCKIES BY WEDNESDAY. WINDS LOOK TO BE ON THE LIGHTER SIDE...SO PROSPECTS OF CRITICAL FIRE WEATHER CONDITIONS FROM MON-WED LOOK SLIM AS OF NOW. 11 && .AVIATION... 18Z TAF CYCLE GUSTY SOUTHWEST WINDS WILL CREATE SHORT LIVED PERIODS OF MVFR/IFR CONDITIONS FOR KFMN...KGUP...AND KROW BECAUSE OF BLDU. OTHER TAFS SITES MAY EXPERIENCE BRIEF BLDU BUT VFR CONDITIONS WILL PREVAIL. AWW WILL GO INTO EFFECT FOR KABQ THIS AFTERNOON AS GUSTS RANGE FROM 35 TO 40 KTS...WITH GUSTS EXCEEDING 45 KTS ALONG THE SANGRE DE CRISTO MTNS AND ADJACENT HIGHLANDS. OTHERWISE STRONG SOUTHWEST WINDS WILL PREVAIL THROUGH THE TAF PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 34 53 29 53 / 5 10 30 5 DULCE........................... 26 51 23 50 / 10 20 40 30 CUBA............................ 27 53 25 48 / 5 10 30 30 GALLUP.......................... 30 52 25 50 / 5 10 50 10 EL MORRO........................ 22 47 19 44 / 5 5 50 20 GRANTS.......................... 26 54 24 50 / 0 5 30 20 QUEMADO......................... 31 53 26 46 / 0 5 20 5 GLENWOOD........................ 28 60 26 59 / 0 0 5 5 CHAMA........................... 24 44 21 43 / 10 30 40 40 LOS ALAMOS...................... 35 53 31 45 / 0 10 20 40 PECOS........................... 34 52 27 46 / 0 5 10 10 CERRO/QUESTA.................... 26 53 21 46 / 5 5 20 20 RED RIVER....................... 25 42 15 36 / 5 10 30 40 ANGEL FIRE...................... 23 46 15 39 / 0 5 20 30 TAOS............................ 29 53 23 44 / 0 5 20 30 MORA............................ 34 52 27 44 / 0 5 10 10 ESPANOLA........................ 31 60 32 53 / 0 5 20 20 SANTA FE........................ 35 54 29 47 / 0 5 20 20 SANTA FE AIRPORT................ 33 58 30 51 / 0 5 10 20 ALBUQUERQUE FOOTHILLS........... 39 62 32 54 / 0 5 5 10 ALBUQUERQUE HEIGHTS............. 41 64 35 56 / 0 5 5 5 ALBUQUERQUE VALLEY.............. 37 66 29 58 / 0 5 5 5 ALBUQUERQUE WEST MESA........... 40 65 33 57 / 0 5 5 10 LOS LUNAS....................... 36 68 29 59 / 0 5 5 0 RIO RANCHO...................... 39 65 34 57 / 0 5 5 5 SOCORRO......................... 43 70 37 61 / 0 0 5 0 SANDIA PARK/CEDAR CREST......... 36 58 30 54 / 0 5 10 10 TIJERAS......................... 38 59 33 52 / 0 5 10 10 MORIARTY/ESTANCIA............... 29 60 21 51 / 0 5 5 10 CLINES CORNERS.................. 34 58 26 49 / 0 0 5 10 GRAN QUIVIRA.................... 39 61 32 54 / 0 0 5 5 CARRIZOZO....................... 42 64 38 58 / 0 0 0 5 RUIDOSO......................... 39 58 32 54 / 0 0 0 5 CAPULIN......................... 36 58 30 44 / 0 0 20 30 RATON........................... 34 61 32 48 / 0 0 20 30 SPRINGER........................ 35 63 31 49 / 0 0 10 20 LAS VEGAS....................... 37 60 29 50 / 0 0 5 20 CLAYTON......................... 45 72 38 55 / 0 0 10 40 ROY............................. 39 65 33 50 / 0 0 5 40 CONCHAS......................... 44 72 39 55 / 0 0 5 20 SANTA ROSA...................... 42 72 37 57 / 0 0 5 10 TUCUMCARI....................... 47 78 41 58 / 0 0 5 10 CLOVIS.......................... 46 75 40 60 / 0 0 0 5 PORTALES........................ 46 76 42 63 / 0 0 0 5 FORT SUMNER..................... 47 76 41 61 / 0 0 0 5 ROSWELL......................... 44 82 43 69 / 0 0 0 5 PICACHO......................... 48 71 43 62 / 0 0 0 5 ELK............................. 46 66 40 57 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ102>104-106>109. WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ501>512-516>525-530>540. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ104-108. HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ513>515-527>529. WIND ADVISORY UNTIL NOON MDT WEDNESDAY FOR THE FOLLOWING ZONES... NMZ526. && 33
Hazardous weather outlook, Apr 1, 6:00 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE APR 1 2014 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHWEST...CENTRAL AND EAST WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS ARE EXPECTED. OTHERWISE...SOUTHWEST WINDS WILL INCREASE BY MIDDAY OVER THE REGION WITH THE STRONGEST GUSTS TO 55 OR 60 MPH EXPECTED OVER THE PEAKS AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS ACROSS THE NORTHEAST HIGHLANDS...INCLUDING THE INTERSTATE 25 CORRIDOR FROM THE GLORIETA AREA TO THE COLORADO BORDER AND NEAR THE ARIZONA BORDER IN WEST CENTRAL NEW MEXICO. AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE. WINDS SHOULD SUBSIDE AROUND SUNSET EXCEPT FOR LOCALIZED STRONG GUSTS ALONG THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW HUMIDITIES WILL BE POSSIBLE FOR THE NORTHEAST AND EAST CENTRAL PLAINS WEDNESDAY. STRONGEST SOUTHWEST WINDS WILL BE FOCUSED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY. MINOR ACCUMULATIONS OF SNOW WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY OVER THE NORTHWEST AND NORTH CENTRAL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS OR AREAS OF REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. SPOTTERS CAN ALSO VOLUNTEER THEIR REPORTS ON OUR FACEBOOK PAGE OR ON TWITTER USING THE HASHTAG N M W X.
In the hours before
Local storm report, Apr 1, 1:23 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
123 PM MDT TUE APR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HIGH SUST WINDS 3 WNW GALLUP 35.54N 108.78W
04/01/2014 M41 MPH MCKINLEY NM ASOS
KGUP ASOS.
&&
EVENT NUMBER ABQ1400647
KJLocal storm report, Apr 1, 3:12 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT TUE APR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HIGH SUST WINDS 3 WNW GALLUP 35.54N 108.78W
04/01/2014 M43 MPH MCKINLEY NM ASOS
KGUP ASOS.
&&
EVENT NUMBER ABQ1400648
KJThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:32 AM MDT | High Wind Warning | ABQ | 15 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.